Alert archive / Nebraska / River Flood Warnings in 2016

River Flood Warning 30, NWS Omaha, NE

May 28, 2016Saline County, Nebraska

NWS Omaha, NE issued this river flood warning at May 28, 2016, 9:18 AM CDT for Saline County, Nebraska. It took effect at May 28, 2016, 1:51 PM CDT. It was in force for 63 hr.

The area

The counties it named.

The facts

Issued
May 28, 2016, 9:18 AM CDT (14:18 UTC)
In effect from
May 28, 2016, 1:51 PM CDT
Expired
May 31, 2016, 4:46 AM CDT
In force
63 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

County Saline County, NE

The radar

The Omaha radar (KOAX), 110 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Blue River near Crete (CRTN1). The gauge peaked at 23.56 ft at May 30, 2016, 1:00 AM CDT.

actionminormoderate15202505/2805/2905/3005/3106/01
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06881000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at May 28, 6:54 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 28, 6:54 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
654 AM CDT SAT MAY 28 2016

.SHORT TERM...(today through Monday)
Issued at 325 AM CDT Sat May 28 2016

Thunderstorm chances/precipitation amounts will provide the main
forecast challenges. Storms last evening were efficient rain
producers and there were some locally heavy amounts.

300 mb winds at 00Z last evening were generally 70 to 90 knots
from eastern Kansas across our area and into Minnesota last
evening. This was ahead of the closed low at 500 mb which was in
western Kansas. Main area of height falls with that feature was
over Oklahoma. Water vapor satellite imagery early this morning
showed the closed low had moved to northern Kansas...to the
southwest of Lincoln. Models are all in fairly good agreement...
tracking the low into southwest Minnesota by early evening. That
will lift away from our area tonight...as some energy starts to
move our of the trough over the Pacific northwest and another
closed low forms off the California coast.

Today...will generally follow recent runs of the high resolution
experimental HRRR for timing of showers/thunderstorms. Heaviest
rain should be over northeast Nebraska...tied to deformation zone
but some storms will affect parts of southeast Nebraska and
southwest Iowa. Surface low should move to northwest Iowa this
afternoon with our winds increasing from the west or northwest.
Have rain chances mainly 30-60 percent this afternoon as things
destabilize a bit. Coverage of showers/storms should decrease
this evening.

Models hint at light precipitation possible late tonight in parts
of eastern Nebraska. NAM is a little farther north compared to the
GFS. Forecast soundings show enough elevated instability that if
something occurs...it will probably have thunder. Otherwise...it
looks like the atmosphere should destabilize more during the
afternoon with mixed layer CAPE values reaching 1500-2000 J/KG.
0-6 km bulk shear is expected to be fairly weak though...so not
expecting much storm organization at this time. Similar situation
is likely on Monday. Locally heavy rain also seems possible on
Monday.

.LONG TERM...(Monday night through Friday)
Issued at 325 AM CDT Sat May 28 2016

Chance for showers/storms will continue through Wednesday...then
tried to show a mainly dry forecast from Wednesday night through
Friday. Models by mid week have a ridge developing over the
western United States and a trough moving through the plains. With
time...both features move eastward. Hopeful that this will allow
for things to dry out a bit locally.

&&

.AVIATION...(12Z TAFS for KOMA...KLNK...KOFK through 12Z Sunday)
Issued at 650 AM CDT Sat May 28 2016

Overall VFR conditions are expected as upper disturbance moves
east of the area. A few MVFR ceilings continue to pass over TAF
sites this morning but do expect this to improve. Scattered
showers possible mainly at KOFK through afternoon.

&&

.OAX Watches/Warnings/Advisories...
NE...None.
IA...None.
&&

SHORT TERM...Miller
LONG TERM...Miller
AVIATION...Kern
Hazardous weather outlook, May 28, 4:15 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
415 AM CDT SAT MAY 28 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-282315-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
415 AM CDT SAT MAY 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND
INTO THIS EVENING. SOME ISOLATED STORMS MAY ALSO OCCUR LATE
TONIGHT. THESE STORMS COULD PRODUCE SMALL HAIL...GUSTY WINDS AND
LOCALLY HEAVY RAIN. ORGANIZED SEVERE STORMS ARE NOT EXPECTED AT
THIS TIME.

FLOODING OF THE MISSOURI RIVER WILL CONTINUE...MAINLY FROM AROUND
BROWNVILLE TO RULO. SOME OTHER STREAMS IN THE AREA WILL BE RUNNING
HIGHER THAN NORMAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF THUNDERSTORMS CONTINUES FOR MUCH OF THE PERIOD FROM
SUNDAY THROUGH WEDNESDAY. SEVERE WEATHER POTENTIAL APPEARS FAIRLY
LOW AT THIS POINT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:15 PM CDTFlash Flood WarningOAXSaline, Seward3 hr
May 27, 8:05 PM CDTFlash Flood WatchOAXButler, Cass, Douglas, Gage, Johnson, Lancaster and 8 more4 hr
May 27, 8:49 PM CDTFlash Flood WarningOAXButler, Gage, Lancaster, Saline, Seward3 hr
May 27, 9:01 PM CDTSpecial Weather StatementOAXSaunders29 min
May 27, 9:08 PM CDTTornado WarningOAXLancaster, Saunders37 min
May 27, 9:33 PM CDTSevere Thunderstorm WarningOAXSaunders42 min
May 27, 9:53 PM CDTFlash Flood WarningOAXButler, Colfax, Lancaster, Platte, Saunders3 hr
May 27, 10:10 PM CDTSpecial Weather StatementOAXDodge, Douglas, Washington35 min
May 28, 12:37 AM CDTAreal Flood AdvisoryOAXButler6 hr
May 28, 9:18 AM CDTRiver Flood WarningOAXSeward49 hr
May 28, 9:18 AM CDTRiver Flood WarningOAXSaline3 days
May 28, 12:52 PM CDTRiver Flood WarningOAXSaunders18 hr
May 28, 5:13 PM CDTAreal Flood WarningOAXSaline24 hr
May 28, 5:19 PM CDTAreal Flood WarningOAXJefferson24 hr
May 27, 10:41 PM CDTSpecial Weather StatementOAXHarrison, Pottawattamie34 min

Nearby

River Flood Warnings in Nebraska, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.